Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 50, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 4, 2025, 10:52 PM CDT for Burnet County, Travis County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2025, 10:52 PM CDT (03:52 UTC)
- Expired
- Jul 5, 2025, 1:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Burnet County, TX, Travis County, TX
The radar
The Ft Hood radar (KGRK), 80 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.9 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
283
WGUS54 KEWX 050352
FFWEWX
TXC053-453-050615-
/O.NEW.KEWX.FF.W.0050.250705T0352Z-250705T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1052 PM CDT Fri Jul 4 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
South Central Burnet County in south central Texas...
West Central Travis County in south central Texas...
* Until 115 AM CDT.
* At 1052 PM CDT, Doppler radar indicated heavy rain across the
southern portion of Burnet and western Travis Counties. Up to 2
inches of rain have fallen. Additional rainfall amounts up to 2
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Marble Falls, Lakeway, Lago Vista, Meadowlakes, Spicewood,
Smithwick, Briarcliff and Point Venture.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3057 9830 3061 9826 3060 9820 3054 9808
3043 9797 3038 9798 3035 9804 3040 9814
3041 9814 3043 9813 3043 9814 3046 9825
3046 9827 3049 9831
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
OB1 follow-up statement
866
WGUS74 KEWX 050453
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
1153 PM CDT Fri Jul 4 2025
TXC053-453-050615-
/O.CON.KEWX.FF.W.0050.000000T0000Z-250705T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Burnet TX-Travis TX-
1153 PM CDT Fri Jul 4 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT SATURDAY
FOR SOUTH CENTRAL BURNET AND WEST CENTRAL TRAVIS COUNTIES...
At 1153 PM CDT, Doppler radar and automated rain gauges indicated
that heavy rain was falling across the warned area. Between 1 and 4
inches of rain have fallen. The expected rainfall rate is 3 to 5
inches in 1 hour. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Marble Falls, Lakeway, Lago Vista, Meadowlakes, Spicewood,
Smithwick, Briarcliff and Point Venture.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3057 9830 3061 9826 3060 9820 3054 9808
3043 9797 3038 9798 3035 9804 3040 9814
3041 9814 3043 9813 3043 9814 3046 9825
3046 9827 3049 9831
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...3-5 INCHES IN 1 HOUR
$$
RUNYENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:52 PM CDT, 4 hours earlier. Its key messages:
- Flash flooding from slow moving storms is possible this afternoon. A Flood Watch is in effect for the Edwards Plateau, the Hill Country, and Bexar County.
- Continued unseasonably wet and "cool" for the Independence Day weekend with locally heavy downpours and gusty winds possible.
- Turning seasonably drier and warmer next week.
Area forecast discussion, Jul 4, 6:52 PM CDT, 4 hours before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 652 PM CDT Fri Jul 4 2025 ...New AVIATION... .KEY MESSAGES... - Flash flooding from slow moving storms is possible this afternoon. A Flood Watch is in effect for the Edwards Plateau, the Hill Country, and Bexar County. - Continued unseasonably wet and "cool" for the Independence Day weekend with locally heavy downpours and gusty winds possible. - Turning seasonably drier and warmer next week. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 125 PM CDT Fri Jul 4 2025 A mid to upper level low continues to move through our CWA this afternoon. It has generally been weakening, but still has pockets of stronger showers. Locally heavy rain is possible this afternoon and the Flood Watch remains in effect. Rain chances will decrease this evening, but 30%-40% POPs will continue over the eastern half of the CWA tonight and Saturday. The upper level disturbance will continue to slowly dissipate as it moves toward the southeast. Rainfall amounts will be lower overall, but locally heavy rain will be possible. Storm motion is expected to more progressive and we don't expect any flooding. Saturday night rain chances will decrease further. Low temperatures tonight and tomorrow night will be near normal, but highs Saturday will be below normal. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Issued at 125 PM CDT Fri Jul 4 2025 The mid level feature will linger into Sunday. Moisture levels will remain elevated enough to allow for isolated to widely scattered showers and thunderstorms over Hill Country and Rio Grande Plains. The subtropical ridge will build more fully over our area next week. Chances of showers and thunderstorms wane as the airmass dries under increasing subsidence. The only rain chances will be with the seabreeze near the Coastal Plains each afternoon Monday and Tuesday. Increased sunshine will lead to temperatures warming to near to slightly above average. && .AVIATION... (00Z TAFS) Issued at 639 PM CDT Fri Jul 4 2025 An organized storm complex continues to drift slowly east across the region with bands of RA and isolated TSRA. TSRA coverage is decreasing and prevailing CIGs have lifted to VFR for most terminals. -RA redevelops and prevails at KAUS by 08Z as some models are hinting at increasing convection over the area. Not confident enough to specify specifics and will continue to monitor and amend as needed. Added TEMPOs for both KSAT and KSSF for possibility of -RA tomorrow morning around 11Z to 15Z. -RA could continue through the late morning and early afternoon for both sites as well. For KDRT expect mainly VFR CIGs with TEMPO for early morning for possible MVFR CIGs before returning to VFR conditions for rest of TAF period. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 74 86 73 93 / 40 50 10 10 Austin Bergstrom Intl Airport 75 85 72 92 / 40 40 10 10 New Braunfels Muni Airport 75 86 72 91 / 40 50 10 10 Burnet Muni Airport 72 84 71 90 / 40 50 10 20 Del Rio Intl Airport 76 96 75 93 / 10 10 10 30 Georgetown Muni Airport 74 83 72 91 / 40 50 10 10 Hondo Muni Airport 74 86 73 88 / 30 40 10 20 San Marcos Muni Airport 74 84 72 91 / 40 50 10 10 La Grange - Fayette Regional 76 90 73 93 / 30 40 10 10 San Antonio Intl Airport 76 85 75 90 / 40 50 10 10 Stinson Muni Airport 77 87 75 92 / 40 40 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM CDT this evening for Bandera-Bexar-Blanco- Burnet-Edwards-Gillespie-Kendall-Kerr-Kinney-Llano-Medina-Real- Uvalde. && Short-Term...Tran Long-Term...MMM Aviation...CJM
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:00 PM CDT | River Flood Warning | EWX | Llano | 13 hr |
| Jul 4, 9:27 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis | 85 min |
| Jul 5, 12:00 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Jul 5, 12:41 AM CDT | Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 15 more | 45 hr |
| Jul 5, 12:41 AM CDT | Flash Flood Warning | EWX | Travis | 4 hr |
| Jul 5, 2:04 AM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 4 hr |
| Jul 5, 2:47 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 5 hr |
| Jul 5, 2:57 AM CDT | River Flood Warning | EWX | Williamson | 24 hr |
| Jul 5, 4:44 AM CDT | Flash Flood Warning | EWX | Burnet | 4 hr |
| Jul 5, 4:59 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 14 hr |
| Jul 5, 6:40 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 3 more | 3 hr |
| Jul 5, 8:16 AM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Guadalupe | 6 hr |
| Jul 5, 8:56 AM CDT | Flash Flood Warning | EWX | Caldwell | 3 hr |
| Jul 5, 9:16 AM CDT | Flash Flood Warning | EWX | Williamson | 5 hr |
| Jul 5, 9:21 AM CDT | Flash Flood Warning | EWX | Guadalupe | 5 hr |
| Jul 5, 9:46 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 6 hr |
| Jul 5, 10:19 AM CDT | Flash Flood Warning | EWX | Travis | 9 hr |
| Jul 5, 10:32 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 5 hr |
| Jul 5, 11:04 AM CDT | Flash Flood Warning | EWX | Comal | 7 hr |
| Jul 5, 11:50 AM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jul 5, 12:33 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 7 hr |
| Jul 5, 12:33 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 7 hr |
| Jul 5, 1:42 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet | 6 hr |
| Jul 5, 1:55 PM CDT | Areal Flood Advisory | EWX | Guadalupe | 77 min |
| Jul 5, 2:04 PM CDT | Areal Flood Advisory | EWX | Caldwell, Gonzales, Guadalupe | 3 hr |
| Jul 5, 2:20 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 2 hr |
| Jul 5, 2:23 PM CDT | Areal Flood Advisory | EWX | Williamson | 97 min |
| Jul 5, 3:12 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Llano | 4 hr |
| Jul 5, 3:32 PM CDT | Areal Flood Advisory | EWX | Comal | 65 min |
| Jul 5, 3:35 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 63 min |
| Jul 5, 3:39 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jul 5, 6:25 PM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| Jul 5, 6:57 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| Jul 5, 6:59 PM CDT | Areal Flood Advisory | EWX | Burnet, Travis, Williamson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.